Superrigidity, generalized harmonic maps and uniformly convex spaces

Tsachik Gelander*, Anders Karlsson, Gregory A. Margulis

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

25 Scopus citations


We prove several superrigidity results for isometric actions on Busemann non-positively curved uniformly convex metric spaces. In particular we generalize some recent theorems of N. Monod on uniform and certain non-uniform irreducible lattices in products of locally compact groups, and we give a proof of an unpublished result on commensurability superrigidity due to G.A. Margulis. The proofs rely on certain notions of harmonic maps and the study of their existence, uniqueness, and continuity.

Original languageEnglish (US)
Pages (from-to)1524-1550
Number of pages27
JournalGeometric and Functional Analysis
Issue number5
StatePublished - Jan 2008


  • Metric geometry
  • Superrigidity

ASJC Scopus subject areas

  • Analysis
  • Geometry and Topology


Dive into the research topics of 'Superrigidity, generalized harmonic maps and uniformly convex spaces'. Together they form a unique fingerprint.

Cite this